Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 54, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 3, 2009, 5:59 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2009, 5:59 PM EDT (21:59 UTC)
- Expired
- Jul 3, 2009, 6:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Hampden County, MA, Hampshire County, MA
The radar
The Boston radar (KBOX), 104 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:10 PM EDT | HAIL 1 | Springfield, MA | WEDGEWOOD ROAD... SPRINGFIELD EAST LONGMEADOW LINE. |
| Jul 3, 6:11 PM EDT | HAIL 1.5 | Springfield, MA | ONE STONE THIS SIZE..MOSTLY 3/8 INCH. WEDGEWOOD RD. SPRINGFIELD-EAST LONGMEADOW LINE. |
| Jul 3, 6:12 PM EDT | TSTM WND DMG | Ludlow, MA | LARGE BRANCHES WITH WIRES DOWN ON LUDLOW CHICOPEE LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 032159 SVRBOX MAC013-015-032245- /O.NEW.KBOX.SV.W.0054.090703T2159Z-090703T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 559 PM EDT FRI JUL 3 2009 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF SPRINGFIELD... EXTREME SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 645 PM EDT * AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRINGFIELD...AND MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... EAST LONGMEADOW... LUDLOW...WILBRAHAM...HAMPDEN...PALMER AND MONSON IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MINOR FLOODING OF POOR DRAINAGE AREAS CAN ALSO BE EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS. LAT...LON 4218 7225 4203 7222 4204 7259 4222 7254 TIME...MOT...LOC 2159Z 284DEG 12KT 4213 7251 $$ EKSTER
2 follow-up statements
000 WWUS51 KBOX 032213 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 613 PM EDT FRI JUL 3 2009 MAC013-015-032245- /O.CON.KBOX.SV.W.0054.000000T0000Z-090703T2245Z/ HAMPSHIRE MA-HAMPDEN MA- 613 PM EDT FRI JUL 3 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EASTERN HAMPDEN AND EXTREME SOUTHEASTERN HAMPSHIRE COUNTIES... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST LONGMEADOW...OR NEAR SPRINGFIELD...MOVING EAST AT 10 MPH. QUARTER SIZE HAIL WAS REPORTED ON THE EAST LONGMEADOW...SPRINGFIELD LINE AT 610 PM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILBRAHAM...HAMPDEN...PALMER AND MONSON PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4204 7258 4221 7250 4218 7225 4203 7222 TIME...MOT...LOC 2213Z 285DEG 10KT 4210 7249 $$ MLE
000 WWUS51 KBOX 032230 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 630 PM EDT FRI JUL 3 2009 MAC013-015-032240- /O.CAN.KBOX.SV.W.0054.000000T0000Z-090703T2245Z/ HAMPSHIRE MA-HAMPDEN MA- 630 PM EDT FRI JUL 3 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMPDEN AND EXTREME SOUTHEASTERN HAMPSHIRE COUNTIES IS CANCELLED... THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 4204 7258 4221 7250 4218 7225 4203 7222 TIME...MOT...LOC 2230Z 285DEG 10KT 4208 7243 $$ MLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:10 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 3, 5:10 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT FRI JUL 3 2009
.SYNOPSIS...
LOW PRESSURE OVER THE NORTHEAST MOVES TO QUEBEC SAT FORCING A COLD
FRONT ACROSS OUR AREA. DRIER WEATHER ARRIVES SUNDAY INTO MONDAY.
THE MIDDLE OF NEXT WEEK MAY BECOME UNSETTLED AS VERY WARM AIR TRIES
TO INVADE THE NORTHEAST USA FOR A DAY OR 2.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS WERE AFFECTING PORTIONS OF THE
REGION LATE THIS AFTERNOON. THIS IN RESPONSE TO A COLD POOL ALOFT
AND MARGINAL INSTABILITY. DESPITE RATHER WEAK WIND FIELDS...500 MB
TEMPERATURES WILL CONTINUE TO BRING THE POTENTIAL FOR SOME HAIL WITH
THE STRONGEST STORMS INTO THE EARLY EVENING HOURS. MAINLY PEA SIZE
HAIL IS EXPECTED...BUT A FEW OF THE STORMS MAY BECOME SEVERE AND
PRODUCE PENNY TO NICKEL SIZE HAIL. THE BEST CHANCE FOR THIS WILL BE
JUST NORTHWEST OF THE I-95 CORRIDOR WHERE THERE IS A BIT BETTER
SURFACE CONVERGENCE BASED ON THE LATEST SURFACE OBSERVATIONS.
OTHERWISE...ANY STORMS THAT GO UP MAY PRODUCE HEAVY RAINFALL AND
LOCALIZED FLOODING. WITH THE SATURATED GROUND FROM THE HEAVY RAINS
OF THE LAST FEW DAYS...WILL CONTINUE THE FLOOD WATCH INTO THE EARLY
EVENING HOURS FOR LOCALIZED FLOODING. HOWEVER...WIDESPREAD FLOODING
IS NOT EXPECTED.
OTHERWISE...EXPECT THE SCATTERED SHOWERS AND THUNDERSTORMS SHOULD COME TO
AN END BY MID TO LATE EVENING WITH THE LOSS OF DAYTIME HEATING.
OTHERWISE...EXPECT QUIET WEATHER DURING THE OVERNIGHT HOURS WITH
LOWS MAINLY IN THE LOWER 60S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...
A STRONG SHORTWAVE WILL DROP DOWN IN NORTHWEST FLOW ALOFT. THIS
WILL BRING AN AREA OF VERY COLD AIR ALOFT INTO THE NORTHERN AND
EASTERN SECTIONS OF OUR REGION...WITH 500 MB TEMPERATURES DROPPING
TO BETWEEN -15C AND -17C. MID LEVEL LAPSE RATES ARE EXPECTED TO
INCREASE TO BETWEEN 6.5 AND 7 C/KM ACROSS SOUTHERN NH/NORTHEAST MA.
AT THE SAME TIME THOUGH...DRIER AIR WILL BE WORKING IN FROM THE
NORTHWEST.
THERE LOOKS TO BE A SMALL WINDOW FROM MID TO LATE MORNING INTO THE
EARLY AFTERNOON...WHERE MARGINAL INSTABILITY MAY COMBINE WITH
INCREASING WIND FIELDS AND COLD AIR ALOFT. THIS MAY BRING A FEW STRONG
THUNDERSTORMS INTO OUR NORTHERN AND EASTERN SECTIONS OF THE CWA.
BOTH THE GFS AND SREF ENSEMBLES INDICATE THE POTENTIAL FOR AROUND 500
J/KG OF CAPE ACROSS SOUTHERN NH/NORTHEAST MA. THEREFORE...WILL
INCLUDE A FEW HOURS OF CHANCE POPS IN THIS REGION AND QUICKLY TAPER
POPS DOWN SOUTHWESTWARD. EITHER WAY THE MOST OF THE DAY SHOULD BE
DRY...OTHER THAN THE RISK FOR A BRIEF SHOWER OR THUNDERSTORM.
UNCERTAINTY REVOLVES AROUND THIS FORECAST SINCE THERE IS A
RELATIVELY SMALL WINDOW...BEFORE THE DRY AIR COMES RUSHING INTO THE
REGION. HOWEVER...THE POTENTIAL EXISTS FOR A FEW STRONG
THUNDERSTORMS ACROSS SOUTHERN NH/NORTHEAST MA FROM MID MORNING INTO
THE EARLY AFTERNOON. WHAT EVER HAPPENS...ANY RISK FOR CONVECTION
SHOULD COME TO AN END BY LATE AFTERNOON.
HIGH TEMPERATURES SHOULD REACH INTO THE LOWER 80S WITH PARTLY SUNNY
SKIES AND A WESTERLY FLOW OF AIR. IN FACT...WE EXPECT WIND GUSTS TO
AROUND 25 MPH IN THE LATE MORNING AND AFTERNOON.
SATURDAY NIGHT...
A DRY NIGHT IS EXPECTED ACROSS SOUTHERN NEW ENGLAND BUT IS MAY BE A
BIT BREEZY INTO THE EARLY EVENING. THE DRY AIRMASS SHOULD ALLOW LOW
TEMPERATURES TO FALL MAINLY INTO THE 50S...WITH LOWER 60S IN THE
URBAN HEAT ISLANDS OF BOSTON.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY...DRY WITH MARITIMES LOW PRES THE PRIMARY INFLUENCE RESULTING
IN A GUSTY WEST WIND. A VERY NICE SUNDAY. ANOTHER AREA OF LOW PRES
SHOULD REMAIN FAR ENOUGH SOUTH TO BARELY THREATEN THE S COAST AT
NIGHT. TEMPS ARE 12Z GFS MOS BLENDED WITH THE 4AM KBOX FCST. WIND
GUSTS ARE 12Z NAM MXG HTS AND GUST ALG.
MONDAY-TUESDAY...CONTINUITY WITH SORT OF AN IN BETWEEN TRANSITION. CUD
BE A LATE MONDAY AFTN TSTM IN THE INTERIOR. LOTS OF UNCERTAINTY.
WED-THU...MODEL DISPARITY PREVAILS BUT IT SEEMS AS WED IS VULNERABLE
TO A SHOWER OR TSTM. THEN ON THURSDAY WE HAVE A PROBABLE DRY FCST AS
HIGH PRES MOVES OVERHEAD.
NEXT FRI...WAA FROM THE WEST. GEFS IS COOLER THAN THE EC AND EVEN THE
12Z GFS OP RUN SO HAVE 50 50 BLENDED THE 12Z GFS MOSGUIDE WITH THE
4AM KBOX FCST. IF ANYTHING...WE THINK NEXT FRI COULD BE WARMER THAN
NORMAL BUT CONFIDENCE ON THIS SOLN IS LESS THAN NORMAL.
FCST WINDS THIS SUNDAY/MONDAY ARE 50 50 BLEND GFS MOSGUIDE AND NAM THRU 84
HRS THEN 50/50 12Z GFS MOS AND 4AM EDT KBOX FCST FOR THE NEXT TUE-FRI
TIME FRAME.
FCST SKY...50 50 BLEND OF THE 12Z GFS MOS GUIDE AND THE 4AM EDT KBOX
FCST SUNDAY-FRIDAY THO I ADDED 20-30 PCT SKYCVR NEXT FRI...THIS DUE
TO THE WAA PATTERN AS THE HOT PROD IN THE NATIONS MID SECTION TRIES
TO INTRUDE UNDER WNW FLOW ALOFT-NE PERIPHERY OF THE MID USA RIDGE.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS/TSTMS ARE DEVELOPING UNDER COLD POOL ALOFT. MAIN
CONCENTRATION AT 18Z IS FROM BDL-PVD AND SREF PROBS FOR CAPE>500 J/KG
IS CAPTURING THIS AREA VERY WELL. SREF SUGGESTS GREATEST COVERAGE OF
CONVECTION THROUGH THIS AFTERNOON WILL BE NEAR OR JUST WEST OF I95
CORRIDOR. BRIEF MVFR/IFR CONDITIONS WITH BRIEF DOWNPOURS AND POSSIBLE
HAIL WILL ACCOMPANY ANY TSTMS...OTHERWISE VFR CIGS EXPECTED.
MEANWHILE...STRATUS DECK SOUTH OF THE CAPE IS ERODING SO MAINLY VFR
EXPECTED THIS AFTERNOON FMH-HYA-ACK.
TONIGHT...WDLY SCT MVFR SHOWERS AND THUNDERSTORMS POSSIBLE
EARLY...OTHERWISE VFR. IFR ST/FOG MAY DEVELOP AT ACK BY 00Z...AND
OVER INTERIOR TERMINALS AND HYA/FMH AFT 06Z.
SATURDAY...LOCAL IFR POSSIBLE EARLY...OTHERWISE VFR. SCT SHOWERS/TSTMS
ASSOCD WITH NEXT SHORTWAVE MAY BRING BRIEF MVFR CONDITIONS
14-18Z...PRIMARILY MHT-ORH-BOS. RAPID DRYING OCCURRING AFT 18Z WITH
WEST WIND GUSTS TO 25 KT POSSIBLE.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
GENERALLY VFR. WEST WIND GUSTS TO 25 KTS POSSIBLE SUNDAY 17Z-23Z.
&&
.MARINE...
TONIGHT...A FEW THUNDERSTORMS WILL AFFECT THE WATERS THIS EVENING.
THE STRONGEST STORMS MAY CONTAIN BRIEF GUSTY WINDS AND HAIL.
OTHERWISE...SEAS OVER THE OUTER WATERS WILL GENERALLY BE BETWEEN 2
AND 4 FEET. HOWEVER...5 FOOT SEAS MAY FLIRT WITH THE OUTER-WATERS.
SATURDAY...ENOUGH WESTERLY FLOW EXPECTED TO BRING SEAS TO 5 FEET
ACROSS OUR SOUTHERN OUTER-WATERS...SO WILL HOIST A SCA IN THIS
REGION. IN ADDITION...WESTERLY FLOW AND GOOD MIXING SUPPORT 20 TO
25 KNOT WIND GUSTS ESPECIALLY NEAR SHORE. LATER SHIFTS WILL HAVE TO
CONSIDER A SCA FOR THE REST OF OUR REGION...BUT CONFIDENCE NOT HIGH
ENOUGH TO HOIST AT THIS TIME.
SATURDAY NIGHT...WINDS AND SEAS SHOULD DROP BELOW SCA THRESHOLDS.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
NO HEADLINES ATTM THO WLY WIND GUSTS TO 25 KNOTS SUN AFTN MAY PROMPT A
PARTIAL E MA COAST SHORT TERM SCA.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ002>021-
026.
NH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-
015.
RI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM EDT SATURDAY FOR ANZ254-
255.
&&
SYNOPSIS...WTB/DRAG/STRAUSS
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...DRAG 509
AVIATION...KJC/DRAG 509
MARINE...DRAG/FRANKHazardous weather outlook, Jul 3, 4:19 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT FRI JUL 3 2009 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-041200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 419 PM EDT FRI JUL 3 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING. THE STRONGEST STORMS WILL PRODUCE HAIL. MOST OF THE HAIL WILL BE PEA SIZE...BUT A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE PENNY TO NICKEL SIZE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF GUSTY THUNDERSTORMS WITH HAIL BETWEEN 10 AM AND 4 PM ALONG AND NORTH OF THE MASS TURNPIKE. THERE IS A LOW PROBABILITY OF THUNDERSTORMS OCCURRING SOMETIME MONDAY AFTERNOON... NEXT WEDNESDAY OR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022>024-RIZ008-041200- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 419 PM EDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GUSTY THUNDERSTORM MAY OCCUR BETWEEN 11 AM AND 4 PM ON CAPE COD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-041200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 419 PM EDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WITH HAIL ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE FOR THIS WILL BE ACROSS THE WATERS NORTH OF PLYMOUTH MASSACHUSETTS. LOCALLY DENSE FOG MAY AGAIN FORM TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY...MAINLY ALONG THE NORTHEASTERN MASSACHUSETTS COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 3:41 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 341 PM EDT FRI JUL 3 2009 MAZ003-004-010-011-032030- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 341 PM EDT FRI JUL 3 2009 AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES EAST OF BELCHERTOWN...OR ABOUT 11 MILES SOUTHEAST OF AMHERST...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... WARE...WEST BROOKFIELD... HARDWICK...NEW BRAINTREE...NORTH BROOKFIELD...OAKHAM AND BARRE FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Local storm report, Jul 3, 3:42 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL WARWICK 41.70N 71.42W
07/03/2009 M0.75 INCH KENT RI AMATEUR RADIO
PENNY SIZE HAIL
&&
MLESpecial weather statement, Jul 3, 3:55 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 355 PM EDT FRI JUL 3 2009 CTZ002-032030- HARTFORD CT- 355 PM EDT FRI JUL 3 2009 AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTH OF BURLINGTON...OR ABOUT 8 MILES NORTH OF BRISTOL...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... CANTON...AVON...SIMSBURY AND BLOOMFIELD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Jul 3, 4:15 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 415 PM EDT FRI JUL 3 2009 MAZ005>007-013-014-032045- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- 415 PM EDT FRI JUL 3 2009 AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES NORTH OF WILMINGTON TO SUDBURY...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF LAWRENCE TO 3 MILES NORTH OF FRAMINGHAM...MOVING EAST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BEDFORD...ANDOVER...WAYLAND... WILMINGTON...LINCOLN...WOBURN...WINCHESTER...WESTON...WATERTOWN... WALTHAM...WAKEFIELD...TOPSFIELD...STONEHAM...READING...NORTH READING...NORTH ANDOVER...NEWTON...MIDDLETON...LYNNFIELD... LEXINGTON...BURLINGTON...BOXFORD...BELMONT AND ARLINGTON FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jul 3, 5:31 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 531 PM EDT FRI JUL 3 2009 CTZ002-032215- HARTFORD CT- 531 PM EDT FRI JUL 3 2009 AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHEAST OF SOUTHINGTON...OR ABOUT 4 MILES SOUTHWEST OF NEW BRITAIN...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... FARMINGTON...NEW BRITAIN... BERLIN...NEWINGTON...WETHERSFIELD AND ROCKY HILL FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jul 3, 5:44 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 544 PM EDT FRI JUL 3 2009 MAZ003-004-010>012-026-032230- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA- 544 PM EDT FRI JUL 3 2009 AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM GARDNER TO CHICOPEE...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF FITCHBURG TO CHICOPEE...MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BELCHERTOWN...SPRINGFIELD... ASHBURNHAM...BARRE...HUBBARDSTON...WESTMINSTER...HARDWICK... LUDLOW...FITCHBURG...WILBRAHAM...WARE...LUNENBURG...NEW BRAINTREE...OAKHAM...PALMER...LEOMINSTER...PRINCETON...WARREN... WEST BROOKFIELD...RUTLAND...NORTH BROOKFIELD...SHIRLEY...GROTON... BRIMFIELD...BROOKFIELD...PAXTON...STERLING...EAST BROOKFIELD... HOLDEN AND SPENCER FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:06 PM EDT | Areal Flood Warning | BOX | Worcester | 3 hr |
| Jul 3, 4:08 AM EDT | Flash Flood Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 16 hr |
| Jul 3, 2:57 PM EDT | Special Marine Warning | BOX | 33 min | |
| Jul 3, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 46 min |
| Jul 3, 4:07 PM EDT | Small Craft Advisory | BOX | 27 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.